MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66800952
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, after tha performed on (b)(6) 2022, the patient fell and the wound became dehisced.A pico 7 was applied on (b)(6) 2022 and the patient was discharged on (b)(6)2022.When the dressing was saturated the homecare nurse applied allevyn adhesive and covers the dressing with pico 7.On (b)(6) 2022 patient returns to hospital and there is a suspicion of mild infection.On (b)(6)2022, patient reoperated due to deep infection.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after tha performed on (b)(6) 2022, the patient fell and the wound became dehisced.A pico 7 was applied on (b)(6) 2022 and the patient was discharged on (b)(6) 2022.When the dressing was saturated the homecare nurse applied allevyn adhesive and covers the dressing with pico 7.On (b)(6) 2022 patient returns to hospital and there is a suspicion of mild infection.On (b)(6) 2022, patient re-operated due to deep infection.Current health status of the patient is unknown.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.As no lot number was provided it was not possible to carry out a device history review a complaint history review revealed no similar instances in the last three years.A clinical review concluded that no relevant supporting clinical information has been provided to assist with a clinical investigation.Per e-mail communication, ¿there was nothing wrong with the products themselves it was due to lack of knowledge how to use them.¿ based on the information provided we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.A risk management review concluded that the sequence of events described in this complaint are not contained in the relevant risk files.There is insufficient information within the complaint description and further information included in this complaint to provide a causal link between events and the product therefore no update to the risk files is warranted.Probable root cause is that the device has not been used in accordance with the ifu.In section 8.4 it states that pico dressing can be used with standard gauze and foam fillers but does not state allevyn adhesive dressing which was used in this case.In section 8.5 it states that pico dressing may be used over the top of a non-adherent layer such as acticoat flex.Allevyn would therefore not be suitable in this case as it is an adhesive dressing.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including wound suitability and the use of fillers and non-adherent layers in the sections detailed above.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after tha performed on (b)(6) 2022, the patient fell and the wound became dehisced.A pico 7 was applied on (b)(6) 2022 and the patient was discharged on (b)(6) 2022.When the dressing was saturated the homecare nurse applied allevyn adhesive and covers the dressing with pico 7.On (b)(6) 2022 patient returns to hospital and there is a suspicion of mild infection.On (b)(6) 2022, patient re-operated due to deep infection.Current health status of the patient is unknown.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.As no lot number was provided it was not possible to carry out a device history review a complaint history review revealed no similar instances in the last 12 months.A clinical review concluded that no relevant supporting clinical information has been provided to assist with a clinical investigation.Per e-mail communication, ¿there was nothing wrong with the products themselves it was due to lack of knowledge how to use them.¿ based on the information provided we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.A risk management review concluded that an addition to the risk file was necessary to include the event described.The alleged failure mode and associated harm have now been added to the risk file.Probable root cause is that the device has not been used in accordance with the ifu.In section 8.4 it states that pico dressing can be used with standard gauze and foam fillers but does not state allevyn adhesive dressing which was used in this case.In section 8.5 it states that pico dressing may be used over the top of a non-adherent layer such as acticoat flex.Allevyn would therefore not be suitable in this case as it is an adhesive dressing.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including wound suitability and the use of fillers and non-adherent layers in the sections detailed above.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products internal complaint reference number: (b)(4).

Brand Name
PICO SINGLE USE NPWT 10X30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13870466
Report Number8043484-2022-00110
Device Sequence Number12080349
Product Code OMP
UDI-Device Identifier05000223477097
UDI-Public05000223477097
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800952
Device Catalogue Number66800952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer05/06/2022
12/21/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/25/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown